Can Stomach Ulcer Affect Your Menstrual Cycle?
… Continued …
Stomach ulcer symptoms can be very bothersome. These include stomach burning pain, heartburn, nausea, and bloating. Sometimes the disease may also cause feeling faint, difficulty breathing, appetite changes, unintentional weight loss, blood in the stools, or even vomiting blood.
All these symptoms can leave you feeling stressed. And we know well that stress can affect your periods.
The pain caused by stomach ulcer often gets worse with empty stomach, at night for example. This may affect your sleep, leading to sleep deprivation that can affect your entire health including menstrual cycle. In fact, women with lack of sleep are more likely to have irregular periods.
Medications that change or involve hormones are more likely to influence menstrual periods. For examples; steroids, antipsychotics and thyroid medications!
In general, medications for peptic ulcer (such as antibiotics, proton pump inhibitors, acid blockers, and antacids) don’t affect women’s menstrual cycle, because they have nothing to do with your hormones. But if you do believe that some medicines you’re taking may have an effect on your periods, ask your doctor!
Sometimes stomach cancer looks like an ulcer at its early stage. This is especially true in elderly people. Clearly diagnosis of the disease is important.
Whether or not the problem of your menstrual cycle is associated with ulcers, see a doctor if :
- Your period becomes more irregular or very irregular than usual, especially after having had regular.
- It stops suddenly without known reason for more than 3 months.
- It occurs less often than every 5 weeks (35 days) or more often than every 3 weeks (21 days).
- Your menstrual bleeding often lasts more than 7 days.
- You have extreme menstrual bleeding. For example, you need to change your pad every 1-2 hours.
- You have bleeding between your periods.
- You experience very severe pain or cramp during your period, or if you also have other unusual symptoms such as feeling sick or high fever after using tampons.